MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; REVUVION

APYX MEDICAL CORPORATION RENUVION; REVUVION
Model Number BVX-200P
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Anemia (1706); Myalgia (2238); Ventilator Dependent (2395); Low Oxygen Saturation (2477); Renal Impairment (4499); Unspecified Musculoskeletal problem (4535)
Date of Event 07/27/2021
Type of Reportable Event Death
Event or Problem Description
It was reported to apyx medical corporation by dr.(b)(6), that on (b)(6) 2021, he performed the following procedures on a patient; microaire liposuction, breast reduction from 590cc to 350cc with inverted t and gluteal implant removal and lipograft in the gluteal area of 400cc each and subdermal coagulation treatment with renuvion to the the upper, middle and lower back, abdomen and inner legs.The total surgical time was 5 hours.Other technologies were possibly involved in this event, however, at this time it is unknown.Post procedure, the patient presented with severe pain in the areas where liposuction was performed.Subsequently, the patient's creatinine level was elevated and a diagnosed of rhabdomyolysis was made.Prior to surgery the patient's creatinine level was within normal limits.The patient complained of pain, however, the amount of pain was unusual to dr.(b)(6).No bruising or notorious ecchymosis was detected.Initially, the patient was treated with paracetamol and ketoprofeno.The following day, the patient became hypotensive, sleepy and the pain continued.Tramadol was administered and the patient was sent to another hospital emergency room.This hospitals assessment noted that when pressure was applied to the areas of pain, the patient's condition improved enough for her to speak.Ct scans were taken to rule out fluids in the intraperitoneal cavity and thromboembolism.Subcutaneous helium emphysema was detected but not found not to be the source of the problem.The patient's creatinine levels increased (2mg /dl).The evaluating nephrologist reported that the patient appeared as if she had extensive burns and recommended dialysis and hydration.The patient's oxygenation levels dropped and she was subsequently intubated.Further tests were performed and an indirect diagnosis of thrombosis was ruled.The patient was then put on dialysis with no improvement as her hemoglobin levels continued to drop.The patient could not be stabilize and unfortunately expired at 11pm on (b)(6) 2021.The patient passed away from what was determined to be acute renal failure.However, no autopsy was performed.Although there was no alleged malfunction of the apyx device, with the available information, a reasonable conclusion could not be made to determine if the apyx medical device caused or contributed to the patient death.

Brand Name
RENUVION
Common Device Name
REVUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key12379942
Report Number3007593903-2021-00013
Device Sequence Number17128185
Product Code GEI
UDI-Device Identifier10607151011755
UDI-Public10607151011755
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBVX-200P
Device Catalogue NumberBVX-200P
Device Lot Number0421J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening;